MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MESH CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH MESH CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 391.952
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: date of event is an unknown date in 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, a mesh cutter was discovered to be broken.Another set was opened and used.Procedure was completed successfully with no delay.There was no patient consequence.This report is for a mesh cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: it was reported that the leaf spring with roller of the mesh plate cutter was broken off.During the visual inspection it was observed that the leaf spring with roller is broken off.The broken fragment was returned.In addition, the mesh plate cutter was received with minor scratches and signs of use.Dimensional inspection: dimensional inspection cannot be performed due to the damage incurred.Document/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Summary: the complaint condition is confirmed based on the received picture and the fact that the leaf spring of the mesh plate cutter is broken off.Considering the age and the appearance of this device ¿ the mesh plate cutter is more than 15 years old - the damage appears to be the result of repeated use and wear over the life of this reusable device and in combination with excessive force applied.Per depuy synthes "important information" rev.Al.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (e.G.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number: 391.952, lot number: 2124082 , manufacturing site: tuttlingen / bettlach , release to warehouse date: 31.March 2005.Due to the age of more than 10 years of this device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure for complaints for which a non-manufacturing related probable cause has been identified no mre review required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MESH CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10062428
Report Number8030965-2020-03549
Device Sequence Number2625541
Product Code HTZ
UDI-Device Identifier07611819713345
UDI-Public(01)07611819713345
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.952
Device Lot Number2124082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer06/04/2020
06/23/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/22/2020
07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1